Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 116, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 20, 2014, 6:18 PM EDT for Bedford County, Botetourt County, Craig County, Virginia. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2014, 6:18 PM EDT (22:18 UTC)
- Expired
- Jun 20, 2014, 7:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bedford County, VA, Botetourt County, VA, Craig County, VA
The radar
The Roanoke radar (KFCX), 71 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 7:10 PM EDT | TSTM WND DMG | 3 Ne Buchanan, VA | NUMEROUS LARGE TREE LIMBS DOWN ON ARCADIA ROAD...APPROXIMATELY 1.5 MILES FROM INTERSTATE 81. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
838
WUUS51 KRNK 202218
SVRRNK
VAC019-023-045-202315-
/O.NEW.KRNK.SV.W.0116.140620T2218Z-140620T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
618 PM EDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
NORTHWESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
NORTHEASTERN CRAIG COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 715 PM EDT
* AT 618 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ORISKANY...
MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BEDFORD...
BUCHANAN...
TROUTVILLE...
EAGLE ROCK...
AND MONTVALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD
TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY
AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3750 7943 3727 7960 3757 8018 3766 8003
3765 8003 3765 8002 3769 7995
TIME...MOT...LOC 2218Z 300DEG 20KT 3761 7998
HAIL...1.00IN
WIND...60MPH
$$
163 follow-up statements
003
WWUS51 KRNK 202236
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
636 PM EDT FRI JUN 20 2014
VAC045-202246-
/O.CAN.KRNK.SV.W.0116.000000T0000Z-140620T2315Z/
CRAIG VA-
636 PM EDT FRI JUN 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN CRAIG COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3750 7943 3727 7960 3748 8000 3760 7986
TIME...MOT...LOC 2236Z 296DEG 14KT 3748 7987
$$
VAC019-023-202315-
/O.CON.KRNK.SV.W.0116.000000T0000Z-140620T2315Z/
BOTETOURT VA-BEDFORD VA-
636 PM EDT FRI JUN 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR
CENTRAL BOTETOURT AND NORTHWESTERN BEDFORD COUNTIES...
AT 636 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FINCASTLE...
MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEDFORD...
BUCHANAN...
TROUTVILLE...
MONTVALE...
AND FINCASTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3750 7943 3727 7960 3748 8000 3760 7986
TIME...MOT...LOC 2236Z 296DEG 14KT 3748 7987
HAIL...1.00IN
WIND...60MPH
$$
16179
WWUS51 KRNK 202257
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
657 PM EDT FRI JUN 20 2014
VAC019-023-202315-
/O.CON.KRNK.SV.W.0116.000000T0000Z-140620T2315Z/
BOTETOURT VA-BEDFORD VA-
657 PM EDT FRI JUN 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR
SOUTHEASTERN BOTETOURT AND NORTHWESTERN BEDFORD COUNTIES...
AT 657 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ARCADIA TO NEAR MONTVALE...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEDFORD...
BUCHANAN...
TROUTVILLE...
MONTVALE...
AND NACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3750 7943 3727 7960 3742 7988 3759 7983
TIME...MOT...LOC 2257Z 293DEG 17KT 3755 7963 3734 7974
HAIL...1.00IN
WIND...60MPH
$$
16152
WWUS51 KRNK 202313
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
713 PM EDT FRI JUN 20 2014
VAC019-023-202322-
/O.EXP.KRNK.SV.W.0116.000000T0000Z-140620T2315Z/
BOTETOURT VA-BEDFORD VA-
713 PM EDT FRI JUN 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN BOTETOURT AND NORTHWESTERN BEDFORD COUNTIES WILL EXPIRE
AT 715 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3750 7943 3727 7960 3742 7988 3759 7983
TIME...MOT...LOC 2308Z 300DEG 20KT 3755 7963 3734 7974
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 4:02 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 20, 4:02 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 402 PM EDT FRI JUN 20 2014 .SYNOPSIS... A WARM FRONT TRAILED FROM THE OHIO VALLEY DOWN ACROSS CENTRAL VIRGINIA. THIS FRONT WILL LIFT NORTHEAST OF THE AREA THIS EVENING. LOW PRESSURE WILL MOVE ALONG THIS FRONT...THROUGH THE OHIO VALLEY TONIGHT...THEN INTO VIRGINIA ON SATURDAY. && .NEAR TERM /THROUGH SATURDAY/... AS OF 253 PM EDT FRIDAY... A WARM FRONT IS TRACKING NORTH OF THE FORECAST AREA LEAVING THE REGION IN A WARM AND HUMID AIR MASS. AFTERNOON HEATING AND INSTABILITIES POPPING STORMS THAT WILL EVENTUALLY GEL IN TO LINES TRACKING OVER THE AREA AND OVER AN UPPER LEVEL RIDGE TO THE SOUTH. SO FAR STORMS ARE SMALL BUT INTENSE WITH DIME TO NICKEL SIZE HAIL IN THE STRONGER CELLS. HAIL CORE WILL LIKELY BECOME BIGGER THROUGH THE REST OF THE AFTERNOON ADDING DOWNBURST WIND THREAT. THESE AFTERNOON STORMS WILL CONTINUE TO TRACK NW TO SE INTO THIS EVENING AND FADE OR LEAVE THE FORECAST AREA DURING THE EVENING. AFTER MIDNIGHT...LOOKING FOR A MESOSCALE DISTURBANCE OR REMNANTS OF TO TRACK INTO WEST-CENTRAL VIRGINIA. THIS SYSTEM WILL TRACK ACROSS CENTRAL VIRGINIA THEN DIVE SOUTH TOWARDS NORFOLK SATURDAY MORNING. THE BULK OF THE RAIN AND POSSIBLE WIND WITH THIS SYSTEM STAYING NORTH OF THE AREA. HOWEVER...A TAIL OF CONVECTION IS EXPECTED TO MOVE ACROSS THE MOUNTAINS DURING THE EARLY MORNING HOURS SATURDAY...THEN TO THE PIEDMONT BY THE AFTERNOON. WITH LOSE OF HEATING...MOST STORMS WILL JUST HAVE HEAVY RAIN AND WIND GUSTS TO 40 MPH. WITH LINGERING INSTABILITIES AND HIGH DEW POINTS...A FEW STORMS COULD REMAIN STRONG TO SEVERE TRACKING ACROSS THE AREA. AS THIS STORM EXITS THE PIEDMONT...IT WILL TAKE OR REDUCE SATURDAY AFTERNOON/S INSTABILITIES...THEREFORE LOWERING POPS IN THE AFTERNOON FROM WEST TO EAST. WITH POSSIBLE RAIN AND CLOUDS OVER THE AREA SATURDAY...TEMPERATURES WILL BE A FEW DEGREES COOLER BUT WITH HIGH DEW POINTS...STILL REMAIN MUGGY. EXPECTED HIGHS WILL RANGE FROM NEAR 80F IN THE GREENBRIER VALLEY TO UPPER 80S INTO THE PIEDMONT. THE SUMMER SOLSTICES BEGINS AT 651A SATURDAY MORNING. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... AS OF 320 PM EDT FRIDAY... THE UPPER TROUGH OVER THE ERN GREAT LAKES SATURDAY WILL BE MOVING EAST OFF THE NEW ENGLAND COAST BY MONDAY. NW FLOW ALOFT WILL BECOME WEAKER AS 5H RIDGE BUILDS BACK IN FROM THE SOUTHWEST. AT THE SFC FRONT STAYS OVER THE NC/SC AREA. WAVE OF LOW PRESSURE ALONG IT WILL ALLOW FOR HIGHER CHANCE OF SHOWERS INTO SAT EVENING OUT EAST BEFORE DEEPER MOISTURE EXITS. NOT MUCH CHANGE IN AIRMASS...EXCEPT FOR SOME WIND DIRECTION CHANGE TO THE EAST. THIS WILL HELP OVERALL IN TEMPS FROM HITTING THE 90S OUT EAST AS MODELS FAVOR MORE MOISTURE TO SETUP INTO THE REGION EAST OF THE BLUE RIDGE. WILL BE HAVING HIGH CHANCE OF POPS SAT EVENING EAST TO EXIT OVERNIGHT. EASTERLY FLOW WILL BE KEEPING A FEW SHOWERS INTO THE PIEDMONT/FOOTHILLS OF VA INTO PORTIONS OF THE NC PIEDMONT INTO SUNDAY MORNING. SUNDAY FAVORS A SHOWER/STORM CHANCE OVER THE BLUE RIDGE AS FLOW TURNS MORE SE. WITH NW FLOW ALOFT WEAKENING AND A WEAK SE SFC FLOW...STORMS THAT FORM WILL BE CAPABLE OF PRODUCING SIGNIFICANT RAINS WITH PWATS STILL RUNNING FROM 1.25 TO 1.5 INCHES...AND STORMS REMAINING ANCHORED AT TIMES. THE OVERALL COVERAGE WILL BE ISOLATED/WIDELY SCATTERED. SUNDAY NIGHT INTO MONDAY WILL SEE SFC HIGH SITUATE ITSELF OVERHEAD. WEAK FLOW SFC/ALOFT WILL LEAD TO NO MOVEMENT OF AIR. MOISTURE IS EXPECTED TO BE IN THE LOW LVLS SO SHOWERS WILL BE AROUND ALL NIGHT THOUGH NO REAL FOCUSING MECHANISM. MONDAY THERE SHOULD BE ENOUGH SFC CONVERGENCE IN THE MTNS TO HAVE SCATTERED SHOWERS AND STORMS. THERE WILL BE A WEAK SHORTWAVE MOVING ACROSS THE OHIO VALLEY INTO THE SHENANDOAH VALLEY MONDAY...SO POSSIBILITY OF SOME MORE ENHANCED THREAT. BY MONDAY NIGHT...THE EASTERN RIDGE BUILDS AS THE UPSTREAM TROUGH INTO THE MIDWEST INCREASES IN LATITUDE. POPS WILL BE STAYING ON THE LOW SIDE MONDAY NIGHT GIVEN THIS INCREASE IN HEIGHTS OVER THE CWA. LOWS THROUGH THE PERIOD WILL BE MAINLY IN THE 60S...WITH HIGHS IN THE 80S. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 140 PM EDT FRIDAY... THIS PERIOD OF THE FORECAST WILL STAY SIMILAR TO THE PREVIOUS FORECAST. THE AIRMASS OVERALL STAYS ON THE WARM/HUMID SIDE WITH 5H RIDGE OVER THE SOUTHEAST. ONE TROUGH AND ASSOCIATED FRONT WORKS ACROSS THE MIDWEST INTO THE MID ATLANTIC BY WEDNESDAY. THIS WILL NUDGE OUR CHANCE OF STORMS UP MIDWEEK. THE FRONT SITUATES ITSELF MORE IN A WEST TO EAST ORIENTATION THU-FRI WHICH WILL KEEP THREAT OF SHOWERS AND STORMS AROUND. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... AS OF 115 PM EDT FRIDAY... PATCHES MVFR CLOUDS WILL LIFT EARLY THIS AFTERNOON AS A WARM FRONT MOVES NORTH OF THE FORECAST AREA. ENOUGH HEATING AND DECENT INSTABILITY FOR SHOWERS AND THUNDERSTORMS TO DEVELOP THROUGH THE AFTERNOON. SLOW MOVING NW TO SE TRACKING STORMS EXPECTED AT BLF/LWB BETWEEN 19Z/2P-02Z/10. HIT AND MISS THUNDERSTORMS EXPECTED ACROSS THE AREA WHILE CONFIDENCE FOR A STORM TO BE IN THE VICINITY OF KROA/KBCB/KLYH/KDAN AT A GIVEN TIME IS VERY LOW. A STRONGER SHORT WAVE WILL REACH THE FORECAST AREA TONIGHT. HAVE KEPT CEILINGS VFR AT KROA/KBCB/KLYH AND KDAN WITH SHOWERS...MAINLY AFTER 05Z/1AM SATURDAY. MODERATE CONFIDENCE OF MVFR CEILINGS FOR KLWB/KBLF WITH A PROLONGED PERIOD OF SHOWERS AND EMBEDDED THUNDERSTORMS OVERNIGHT. EXTENDED AVIATION DISCUSSION... A WEAK FLOW PATTERN HOLDING OVER THE WEEKEND WILL KEEP THE STORM CHANCES EACH AFTERNOON THROUGH EARLY EVENING SAT/SUN BUT COVERAGE FOR NOW LOOKS A BIT LESS EACH DAY BEHIND THE PASSING IMPULSE FROM SATURDAY MORNING. DEEPER MOISTURE LOOKS TO RETURN NORTH BY EARLY NEXT WEEK WITH BETTER COVERAGE OF AFTERNOON/EVENING STORMS ON MONDAY. AREAS OF IFR FOG REMAIN POSSIBLE EACH LATE NIGHT/EARLY MORNING... PARTICULARLY IN AREAS THAT SEE RAIN THE PREVIOUS AFTERNOON. THE MOST OPTIMAL FLIGHT CONDITIONS EACH DAY SHOULD BE IN THE MID TO LATE MORNING AFTER FOG/LOW CLOUDS LIFT AND BURN OFF...AND BEFORE AFTERNOON CONVECTION REDEVELOPS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RCS NEAR TERM...RCS SHORT TERM...WP LONG TERM...WP AVIATION...RCS
Hazardous weather outlook, Jun 20, 11:11 AM EDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1111 AM EDT FRI JUN 20 2014 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-211515- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 1111 AM EDT FRI JUN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORM ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RCS
In the hours before
Local storm report, Jun 20, 5:04 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
504 PM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND DMG 2 E QUICK 36.40N 79.47W
06/20/2014 CASWELL NC 911 CALL CENTER
THREE TREES DOWN IN THE ALLISON ROAD VICINITY OF QUICK.
&&
WHPLocal storm report, Jun 20, 5:16 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
516 PM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 3 WNW MONETA 37.19N 79.68W
06/20/2014 E1.00 INCH BEDFORD VA PUBLIC
&&
WHPSpecial weather statement, Jun 20, 5:19 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
519 PM EDT FRI JUN 20 2014
VAZ035-045-046-202215-
APPOMATTOX VA-AMHERST VA-CAMPBELL VA-
519 PM EDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
SOUTH CENTRAL AMHERST COUNTY IN CENTRAL VIRGINIA...
CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 615 PM EDT
* AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MADISON HEIGHTS...MOVING TO THE
SOUTHEAST AT 15 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
LYNCHBURG CITY...
CONCORD...
RUSTBURG...
MADISON HEIGHTS...
AND BOCOCK.
THIS INCLUDES LIBERTY UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3721 7880 3714 7910 3745 7925 3747 7921
3747 7919 3748 7922 3753 7910 3721 7879
TIME...MOT...LOC 2116Z 328DEG 14KT 3742 7913
16Local storm report, Jun 20, 5:36 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
536 PM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 2 ENE LYNCHBURG CITY 37.42N 79.12W
06/20/2014 E0.88 INCH AMHERST VA PUBLIC
&&
WHPLocal storm report, Jun 20, 5:46 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
546 PM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND DMG 2 SSE ARARAT 36.57N 80.51W
06/20/2014 PATRICK VA 911 CALL CENTER
ONE TREE DOWN ON PEDIGO RIDGE ROAD.
&&
WHPSpecial weather statement, Jun 20, 6:11 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
611 PM EDT FRI JUN 20 2014
NCZ001-002-018-019-202315-
WATAUGA NC-ASHE NC-ALLEGHANY NC-WILKES NC-
611 PM EDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA...
ASHE COUNTY IN NORTHWEST NORTH CAROLINA...
SOUTHWESTERN ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
WESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 715 PM EDT
* AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CLIFTON TO
NEAR FOSCOE...MOVING TO THE EAST AT 25 MPH.
* WIND GUSTS UP TO 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. VERY
HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
BOONE...
DEEP GAP...
TODD...
MC GRADY...
AND WILBAR.
THIS INCLUDES APPALACHIAN STATE UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR
ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3636 8179 3634 8176 3634 8171 3641 8174
3643 8172 3649 8169 3647 8109 3604 8139
3607 8141 3610 8152 3612 8154 3612 8168
3611 8180 3619 8185 3620 8189
TIME...MOT...LOC 2207Z 291DEG 21KT 3645 8153 3617 8178
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:50 PM EDT | Special Weather Statement | RNK | Wythe | 55 min |
| Jun 20, 1:38 PM EDT | Special Weather Statement | RNK | Pittsylvania | 37 min |
| Jun 20, 2:01 PM EDT | Special Weather Statement | RNK | Pittsylvania | 29 min |
| Jun 20, 2:33 PM EDT | Special Weather Statement | RNK | City of Danville | 42 min |
| Jun 20, 2:53 PM EDT | Special Weather Statement | RNK | Henry | 67 min |
| Jun 20, 2:59 PM EDT | Special Weather Statement | RNK | Bedford | 31 min |
| Jun 20, 3:01 PM EDT | Areal Flood Advisory | RNK | Pittsylvania, City of Danville | 119 min |
| Jun 20, 3:07 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin | 38 min |
| Jun 20, 3:18 PM EDT | Special Weather Statement | RNK | Tazewell | 57 min |
| Jun 20, 3:28 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 32 min |
| Jun 20, 3:38 PM EDT | Severe Thunderstorm Warning | RNK | Tazewell | 37 min |
| Jun 20, 3:48 PM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 42 min |
| Jun 20, 3:51 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin | 39 min |
| Jun 20, 3:53 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 67 min |
| Jun 20, 4:11 PM EDT | Special Weather Statement | RNK | Patrick | 49 min |
| Jun 20, 4:18 PM EDT | Special Weather Statement | RNK | Tazewell | 42 min |
| Jun 20, 4:21 PM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista, City of Lynchburg | 39 min |
| Jun 20, 4:26 PM EDT | Flash Flood Warning | RNK | Patrick | 2 hr |
| Jun 20, 4:33 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 42 min |
| Jun 20, 4:37 PM EDT | Special Weather Statement | RNK | Franklin | 38 min |
| Jun 20, 4:42 PM EDT | Special Weather Statement | RNK | Montgomery | 48 min |
| Jun 20, 5:19 PM EDT | Special Weather Statement | RNK | Campbell, City of Lynchburg | 56 min |
| Jun 20, 5:33 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Roanoke | 57 min |
| Jun 20, 5:48 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax, City of Lynchburg | 57 min |
| Jun 20, 6:43 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 62 min |
| Jun 20, 7:00 PM EDT | Special Weather Statement | RNK | Bedford | 45 min |
| Jun 20, 7:15 PM EDT | Special Weather Statement | RNK | Botetourt | 60 min |
| Jun 20, 7:43 PM EDT | Special Weather Statement | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington, City of Lynchburg | 47 min |
| Jun 20, 7:51 PM EDT | Special Weather Statement | RNK | Campbell, Charlotte, City of Lynchburg | 39 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.